MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14080
Medical Device Problem Codes Positioning Failure (1158); Material Perforation (2205); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the vascular stent graft was allegedly unable to deploy during treatment in the 90 percent calcified right iliac artery via the right groin sfa ipsilateral approach.Therefore, the catheter was reportedly removed without incident.Reportedly, an alternative device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: on the basis of the returned stent graft delivery system, the alleged deployment failure was confirmed.The stent graft was found partially released and the outer sheath was found to be highly elongated, which indicated that increased friction affected the delivery system during attempt of stent graft deployment.Furthermore, the outer sheath was found perforated by stent graft strut, which made a stent graft deployment impossible.As a result of the investigation performed the complaint was confirmed.The intended placement in the right iliac artery represents an off label use of the device.However, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." regarding the use of accessories the ifu states: "materials required for the fluency® plus endovascular stent graft procedure: (.) introducer sheath with appropriate inner diameter (.)".Furthermore, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion." and "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (¿).Flushing these lumens will also facilitate stent graft deployment." the intended placement in the right iliac artery represents an off label use of the device.Based on the ifu supplied with this product the fluency® plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow (.) and for the treatment of stenosis in the venous outflow (.).

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7497145
Report Number2020394-2018-00616
Device Sequence Number1417409
Product Code PFV
UDI-Device Identifier04049519008707
UDI-Public(01)04049519008707
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2020
Device Model NumberFEM14080
Device Catalogue NumberFEM14080
Device Lot NumberANBX2683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight100